Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 73, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 27, 2014, 6:33 PM CDT for Lake County, Obion County, Tennessee; Pemiscot County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 27, 2014, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pemiscot County, MO, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 97 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WGUS54 KMEG 272333
FFWMEG
MOC155-TNC095-131-280230-
/O.NEW.KMEG.FF.W.0073.140627T2333Z-140628T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 633 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYWARD...
HOMESTOWN...STEWART...STANLEY...SWIFT AND REELFOOT LAKE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 8914 3625 8936 3630 8986 3639 8987
3641 8959 3635 8955 3635 8953 3638 8952
3644 8955 3650 8952 3650 8948 3647 8948
3646 8946 3650 8942
$$1 follow-up statement
115
WGUS74 KMEG 280207
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 PM CDT FRI JUN 27 2014
MOC155-TNC095-131-280217-
/O.CAN.KMEG.FF.W.0073.000000T0000Z-140628T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE TN-OBION TN-PEMISCOT MO-
907 PM CDT FRI JUN 27 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
PEMISCOT...WESTERN OBION AND LAKE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3650 8914 3625 8936 3630 8986 3639 8987
3641 8959 3635 8955 3635 8953 3638 8952
3644 8955 3650 8952 3650 8948 3647 8948
3646 8946 3650 8942
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:49 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 27, 3:49 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 349 PM CDT FRI JUN 27 2014 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES STILL INDICATE AN UPPER LEVEL TROUGH AXIS EXTENDING FROM THE UPPER MIDWEST/NORTHERN PLAINS BACK THROUGH THE LOWER MISSISSIPPI VALLEY/SOUTHERN PLAINS. A COUPLE OF SHORTWAVES ACROSS THE LOWER MISSISSIPPI VALLEY COMBINED WITH DAYTIME HEATING HAVE RESULTED IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS OF 3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE LOWER TO MIDDLE 80S ACROSS MANY LOCATIONS. CONVECTIVE CHANCES FOR THE NEXT 7 DAYS IS THE PRIMARY FORECAST CHALLENGE IN THIS AFTERNOON/S FORECAST ISSUANCE. .SHORT TERM...(TONIGHT THROUGH TUESDAY)...NOT MUCH CHANGE OVERALL FROM THE PREVIOUS FORECAST ISSUANCE AS SEVERAL MID-LEVEL SHORTWAVE TROUGHS WILL CONTINUE TO ROTATE AROUND THE UPPER LEVEL TROUGH AXIS ACROSS THE PLAINS/MISSISSIPPI VALLEY THROUGH SUNDAY. THIS WILL BRING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. EXISTING SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON WILL GRADUALLY DECREASE IN COVERAGE AS DAYTIME INSTABILITY DIMINISHES INTO THIS EVENING. HAVE KEPT A MENTION OF CHANCE POPS TONIGHT AS CONVECTIVE ACTIVITY HAS TENDED TO RE-GENERATE THROUGHOUT THE NIGHT FOR THE PAST FEW NIGHTS AND HIGH END CHANCE POPS FOR SATURDAY AS ADDITIONAL MID LEVEL SHORTWAVES EMBEDDED WITHIN THE UPPER LEVEL FLOW COMBINED WITH DAYTIME INSTABILITY WILL RESULT IN AN INCREASE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY SATURDAY. SHORT TERM MODELS HAVE INDICATED A POTENTIAL FOR A NOCTURNAL LOW LEVEL JET TO DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT. THUS...HAVE KEPT THE CHANCE POPS ACROSS MUCH OF THE FORECAST AREA AND MAY NEED TO CONSIDER RAISING POPS UPWARD ACCORDINGLY ACROSS THE REMAINDER OF THE AREA IF THE 00Z MODEL RUN SHOWS AN INCREASED POTENTIAL FOR THIS TYPE OF CONVECTIVE ACTIVITY SATURDAY NIGHT. HIGHS THIS WEEKEND WILL BE IN THE MIDDLE 80S TO AROUND 90 DEGREES. .LONG TERM...(TUESDAY NIGHT THROUGH FRIDAY)...GFS/ECMWF LONG TERM MODELS INDICATE AN UPPER LEVEL RIDGE WILL BUILD IN ACROSS THE LOWER MISSISSIPPI VALLEY ON MONDAY AND TUESDAY...BRINGING A BRIEF BREAK IN SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH. HIGHS FOR MONDAY THROUGH WEDNESDAY WILL BE IN THE LOWER TO PERHAPS MIDDLE 90S. LONG TERM MODELS INDICATE A BACK DOOR COLD FRONT WILL DROP INTO THE REGION ON WEDNESDAY AND WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. HIGH PRESSURE IS ANTICIPATED TO RETURN FOR THURSDAY NIGHT INTO FRIDAY BRINGING MAINLY RAIN FREE WEATHER FOR THE REMAINDER OF THE PERIOD. CJC && .AVIATION... 18Z TAF CYCLE (27/18Z-28/18Z) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON. MAINLY VFR CONDITIONS THIS AFTERNOON OCCASIONALLY LOWERING TO MVFR...ALTHOUGH CONDITIONS COULD EVEN DROP TO IFR DIRECTLY UNDER HEAVIER SHOWERS AND STORMS. SHOWERS DIMINISHING IN COVERAGE AND INTENSITY THIS EVENING WITH MOSTLY VFR CONDITIONS. BY LATE TONIGHT AND SATURDAY MORNING...AREAS OF MVFR CONDITIONS WILL OCCUR IN STRATUS AND PATCHY FOG. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AFTER MID-MORNING SATURDAY. WINDS THIS AFTERNOON SOUTH 8-12 KTS. WINDS TONIGHT SOUTH DECREASING TO 3-8 KTS. WINDS SATURDAY MORNING SOUTH BECOMING 8-12 KTS. JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 27, 3:33 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT FRI JUN 27 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 333 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:07 PM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 3 hr |
| Jun 26, 8:17 PM CDT | Flash Flood Warning | MEG | Dunklin | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.